Abstract: The onset of thermal convection in an anisotropic horizontal porous layer heated from below and rotating about vertical axis, under local thermal non-equilibrium hypothesis is studied. Linear and nonlinear stability analysis of the conduction solution is performed. Coincidence between the linear instability and the global nonlinear stability thresholds with respect to the L2—norm is proved. Article Highlights: A necessary and sufficient condition for the onset of convection in a rotatinganisotropic porous layer has been obtained. It has been proved that convection can occur only through a steady motion.A detailed proof is reported thoroughly.Numerical analysis shows that permeability promotes convection, whilethermal conductivities and rotation stabilize conduction.

Optimal Stability Thresholds in Rotating Fully Anisotropic Porous Medium with LTNE / Capone, F.; Gentile, M.; Gianfrani, J. A.. - In: TRANSPORT IN POROUS MEDIA. - ISSN 0169-3913. - 139:2(2021), pp. 185-201. [10.1007/s11242-021-01649-4]

Optimal Stability Thresholds in Rotating Fully Anisotropic Porous Medium with LTNE

Capone F.
;
Gentile M.;Gianfrani J. A.
2021

Abstract

Abstract: The onset of thermal convection in an anisotropic horizontal porous layer heated from below and rotating about vertical axis, under local thermal non-equilibrium hypothesis is studied. Linear and nonlinear stability analysis of the conduction solution is performed. Coincidence between the linear instability and the global nonlinear stability thresholds with respect to the L2—norm is proved. Article Highlights: A necessary and sufficient condition for the onset of convection in a rotatinganisotropic porous layer has been obtained. It has been proved that convection can occur only through a steady motion.A detailed proof is reported thoroughly.Numerical analysis shows that permeability promotes convection, whilethermal conductivities and rotation stabilize conduction.
2021
Optimal Stability Thresholds in Rotating Fully Anisotropic Porous Medium with LTNE / Capone, F.; Gentile, M.; Gianfrani, J. A.. - In: TRANSPORT IN POROUS MEDIA. - ISSN 0169-3913. - 139:2(2021), pp. 185-201. [10.1007/s11242-021-01649-4]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11588/866520
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 11
social impact